# SDR 96ZZZX4803

- Difficulty date: September 10, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Cont A75*
- System (JASC): 7414 · Magneto/Distributor
- Part: Magnet
- Part number: 1015828Y
- Condition: Shaft Failed
- Location: Engine Mag
- Component: Bendix, SFS4RNR
- Stage of operation: CR
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

MAGNETO FAILED IN-FLIGHT.  MAGNET, P/N 10-15828Y, SHAFT FAILED.  BROKE IN TWO PIECES AT THE INNER WOODRUFF KEY SLOT AT THE OUTER EDGE OF THE SLOT.  THIS FAILURE WAS INSIDE THE MAGNETO SO THE GEAR AND OUTWARD END OF THE SHAFT CONTINUED TO ROTATE.  THE ENGINE CONTINUED RUNNING UNTIL A SUCCESSFUL LANDING WAS MADE.  THE MAGNETO DRIVE GEAR TILTED PARTIALLY GRINDING ALUMINUM FROM THE ACCESSORY CASE CONTAMINATING THE OIL AND RESULTING IN SUBSEQUENT ENGINE OVERHAUL.  THERE IS NO EVIDENCE OF A LOCK-UP OF THE MAGNETO CAUSING THE SHAFT TO SHEAR THE WAY IT DID.  THE BEARINGS WERE VERY ROUGH, BUT INTACT. MAGNETO MAINTENANCE HISTORY IS UNKNOWN AND TOTAL TIME IS UNKNOWN.  THE MAGNETO WAS USED ON A HOMEBUILT.  ENGINE, CONTINE
